Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 101, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 27, 2025, 1:02 PM PDT for San Bernardino County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2025, 1:02 PM PDT (20:02 UTC)
- Expired
- Sep 27, 2025, 4:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 2:15 PM PDT | FLASH FLOOD | 1 S Kelso, CA | NPS Mojave National Preserve reports storm damage to Kelbaker Road requiring mud and debris removal and closing the roadway for most of the afternoon. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1922 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
562
WGUS55 KVEF 272002
FFWVEF
CAC071-272315-
/O.NEW.KVEF.FF.W.0101.250927T2002Z-250927T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
102 PM PDT Sat Sep 27 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 415 PM PDT.
* At 102 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain near Kelso. Between 0.5 and 1 inch of rain has fallen.
Flash flooding is ongoing or expected to begin shortly. Kelbaker
and Kelso Cima Roads will be impacted.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Kelso and Mitchell Caverns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3488 11565 3499 11580 3509 11576 3514 11554
3505 11541 3491 11546
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO2 follow-up statements
280
WGUS75 KVEF 272125
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
225 PM PDT Sat Sep 27 2025
CAC071-272315-
/O.CON.KVEF.FF.W.0101.000000T0000Z-250927T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
225 PM PDT Sat Sep 27 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT THIS
AFTERNOON FOR SAN BERNARDINO COUNTY...
At 225 PM PDT, Heavy rain has ended across the Kelso area but
persistent run off continues and low water crossings remain
dangerous. Beware of flooded washes and drainages in the area and
turn around if you encounter impassable roadways.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kelso and Mitchell Caverns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3488 11565 3499 11580 3509 11576 3514 11554
3505 11541 3491 11546
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO157
WGUS75 KVEF 272308
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
408 PM PDT Sat Sep 27 2025
CAC071-272318-
/O.EXP.KVEF.FF.W.0101.000000T0000Z-250927T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
408 PM PDT Sat Sep 27 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM PDT THIS AFTERNOON FOR
SAN BERNARDINO COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3488 11565 3499 11580 3509 11576 3514 11554
3505 11541 3491 11546
$$
JCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 12:27 PM PDT, 35 minutes earlier. Its key messages:
- * Isolated to scattered showers and thunderstorms will continue through Sunday across southern Nevada, northwest Arizona, and southeastern California. * A low pressure system approaching the West Coast Monday will bring breezier winds and drier air. Temperatures will climb back to near normal for the end of September and beginning of October.
Area forecast discussion, Sep 27, 12:27 PM PDT, 35 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1227 PM PDT Sat Sep 27 2025 .KEY MESSAGES... * Isolated to scattered showers and thunderstorms will continue through Sunday across southern Nevada, northwest Arizona, and southeastern California. * A low pressure system approaching the West Coast Monday will bring breezier winds and drier air. Temperatures will climb back to near normal for the end of September and beginning of October. && .DISCUSSION...through next Saturday. Midday satellite loop showed the cutoff low which has been our main weather player for a while centered near the Riverside/Imperial county line. Area radars showed thunderstorms beginning to increase in coverage while moving counterclockwise around the low center. The greatest thunderstorm coverage was southeast of I-15, and the strongest storms thus far in our CWA were in southeast and far southern San Bernardino County. High resolution models are verifying pretty well thus far, and show storms continuing to expand farther north and increase in coverage through the afternoon before diminishing overnight. Erratic gusty winds, heavy rain, and hail will all be in play through the afternoon. Sunday, low pressure digging down from the Gulf of Alaska should get close enough to exert some influence on the cutoff low and start pushing it away. As the low slowly begins to lift northeast, thunderstorm chances will follow it, and should be limited primarily to Mohave, Clark, and Lincoln counties. That being said, if the low is any slower to move than anticipated, storm chances could stay farther southwest during the day. By Sunday night, the formerly cutoff low should be out of here, and the aforementioned Gulf of Alaska low should be nearing 130W as a full- latitude trough. As this trough swings inland, it will bring small chances for showers and thunderstorms to the Sierra Nevada and the higher terrain of the southern Great Basin Monday and Tuesday. It will also produce breezy southwest winds over much of the CWA, which would normally flush out all the residual moisture, but this time could be a little different. Hurricane Narda (which should be a remnant low by Tuesday) could inject a little moisture into the trough (not enough for thunderstorms in our area, but maybe enough to prevent dewpoints from crashing) if it moves northward quickly enough. However, if it is too slow in its northward trek, the trough would bypass it and dry us out more efficiently. Late in the week, the next trough in the westerlies could reach the West Coast, with too much model spread to pin down any details yet. The atmosphere is beginning to look like autumn. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Outside of thunderstorm influences, expecting light winds that follow typical, daily patterns. Scattered showers and storms are expected this afternoon and evening, with the best chances between 21z and 03z. Storms will likely contain erratic and gusty outflow winds, frequent lightning, and brief MVFR/IFR conditions within heavy rain. Thunderstorm potential should wane after sunset, but scattered showers may linger into the night. Cloud bases generally 8-12kft throughout the period, with SCT-BKN conditions this afternoon and evening. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Outside of thunderstorm influences, expecting light winds that follow typical, daily patterns. Scattered showers and storms are likely today, especially across the Mojave Desert during the daytime hours. Storms will likely contain erratic and gusty outflow winds, frequent lightning, and brief MVFR/IFR conditions and terrain obscuration within heavy rain. Thunderstorm potential should wane after sunset, but isolated to scattered showers may linger into the night. Cloud bases generally 8-12kft throughout the period, with periods of SCT-BKN conditions. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Morgan AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 12:38 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 27, 3:39 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Sep 27, 4:22 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.